Texas, 2004

Damaging Wind in Texas, March 25, 2004

March 25, 2004 · NWS LUB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 25, 4:38 PM CST, 29 minutes earlier.

Area forecast discussion, Mar 25, 4:38 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CST THU MAR 25 2004

.SHORT TERM...
AT 2 PM CST...DIFFUSE DRYLINE WAS LOCATED ACROSS THE WESTERN
COUNTIES OF THE SPLNS. MIXING HAS BEEN SLOWED SO FAR TODAY BY FAIRLY
THICK CANOPY OF MID-LEVEL CLOUDS. A SFC LOW WAS LOCATED OVER THE
CENTRAL TX PANHANDLES WITH A TROF EXTENDING SW THRU THE WESTERN
SPLNS. A FEW HIGH-BASED CU WERE SEEN DVLPNG ALONG THE DRYLINE FROM
MORTON TO MULESHOE. THE DRYLINE STILL FCST TO MIX EAST OFF THE
CAPROCK ACROSS THE NORTH BY MID-AFTN AS LOW-LEVEL FLOW VEERS TO THE
W-SW OVER THE WESTERN TWO-THIRDS OF THE CWA. MOIST AIR TO HOLD ON
FURTHER WEST ACROSS THE SOUTHERN COUNTIES. WEAK SHTWV TROF MOVING
ACROSS THE PANHANDLES THIS AFTN PROVIDES STEEP H7-H5 LAPSE RATES OF
MINUS 8-9 DEGREES C/KM...MAXIMIZED OVER OUR THE NORTH-CENTRAL
COUNTIES. 18Z SOUNDING FROM THE WTX MESONET SHOWS SIGNIFICANT CIN
CENTERED AROUND 750MB. WHILE HIGH-BASED TSTMS ARE POSSIBLE OVER THE
EAST-CENTRAL COUNTIES THIS AFTN AND EARLY EVE...APPEARS THE ONLY
CHANCE FOR DEEP CONVECTION WILL BE ACROSS THE SE EAST COUNTIES...
WHERE DEEPER BL MOISTURE SHOULD BE MAINTAINED. WEAK MID-LVL FLOW
FAVORS PULSE-SVR TYPE WITH LARGE HAIL POSSIBLE. REMAINS SOME
QUESTION WHETHER OR NOT PARCELS WILL BE ABLE TO BREAK THROUGH THE
LOW-LEVEL INVERSION...SO KEPT POPS LOW...THINKING TSTMS WILL BE
ISOLATED.

...330 PM UPDATE...
SCATTERED SHOWERS AND A FEW TSTMS HAVE DEVOPED FROM YOAKUM CO NE TO
WESTERN FLOYD AND HOCKLEY COUNTY. DOES NOT APPEAR THAT THE DRYLINE
WILL MOVE ANY FARTHER EAST TODAY AS WIND HAS BACKED FROM SLATON TO
LAMESA. MUCH OF THE RAIN FROM THESE SHOWERS AND TSTMS WILL EVAPORATE
IN VERY DRY BL...BUT BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE ALONG
WITH SMALL HAIL AND GUSTY DOWNDRAFT WINDS.

TONIGHT...LOOKS LIKE DRYLINE WILL MAKE ANOTHER RETREAT WESTWARD TO
EASTERN NM BY EARLY MORNING. WITH THE MOIST AIR IS WILL BE ANOTHER
MILD NIGHT WITH LOW TEMPS AROUND 60 DEGREES. SCT LOW CLOUDS SHOULD
ALSO MAKE A RETURN APPEARANCE FROM LUBBOCK SOUTH AND EAST.  MAY ALSO
SEE A FEW RAIN SHOWERS IN THE MORNING OVER THE SE COUNTIES ON 30-40
KT LLJ.

FOR FRIDAY...ETA AND AVN BOTH HINT AT ANOTHER WK SHTWV TROF MOVING
ACROSS THE AREA. ETA IS MUCH MORE BULLISH ON PRECIP...BREAKING TSTMS
OUT ALONG THE DRYLINE OVER THE WESTERN COUNTIES BY AFTN AND
PROGRESSING ACROSS THROUGH THE SPLNS. THERMODYNAMIC PARAMETERS MORE
FAVORABLE FOR SVR STORMS TOMORROW AS DEEPER MOISTURE IS ABLE TO MOVE
FURTHER NORTH AND WEST. FCST ETA SOUNDINGS SHOW ML-CAPE UP TO 2K IN
THE LUBBOCK AREA BY NOON...WITH NOT MUCH CIN.  THE WIND PROFILE LOOKS
WEAK EARLY ON THE DAY AND THEN IMPROVES THROUGHOUT THE AFTN AND AS
THE 500MB 65+ KT WIND SPREADS OVER WTX AND SFC WIND BACKS DURING THE
DAY WITH DEEPENING SFC LOW IN SE COLO. ONE CAVEAT IS TIMING OF UPR-
LEVEL SPPT. SR HELICITIES DONT APPEAR TO INCREASE UNTIL LATE IN THE
DAY... LEAVING SHEAR PROFILES MARGINAL FOR SUPERCELLS CENTRAL AND
WEST...BETTER OFF THE CAPROCK.  SPC HAS OUTLOOKED MOST OF THE SPLNS
FOR A SLIGHT RISK OF SVR WX FRI AFTN AND PLEASE SEE SWODY2 FOR
FURTHER DETAILS.  MC.

.LONG TERM...
CHANCE OF CONVECTION WILL CONTINUE SAT AFTERNOON AND EVENING FOR MUCH
OF THE AREA AS MID/UPPER LEVEL WAVE LIFTS NORTHEAST OVER THE CENTRAL
PLAINS...AND ASSOCIATED DRYLINE AND TRAILING COLD FRONT PUSHES EAST
ACROSS WEST TEXAS. SEVERE WX THREAT WILL RETURN SAT AFTERNOON AND
EVENING AS MODERATE TO STRONGLY UNSTABLE ATMOSPHERE COMBINES WITH
STRONG LOW TO MID-LEVEL WIND SHEAR. SURFACE HIGH PRESSURE WILL BUILD
SOUTH ACROSS THE REGION SUN AND MON BRINGING ABOUT COOLER/DRIER
CONDITIONS. GRADUAL WARM UP WILL BEGIN TUE AND CONTINUE THROUGH NEXT
THU.  JH.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       52  83  54  80 /  20  20  20  30
TULIA        55  81  57  79 /  20  30  30  30
PLAINVIEW    58  81  58  80 /  20  30  30  30
LEVELLAND    57  83  57  81 /  20  20  30  30
LUBBOCK      59  82  58  80 /  20  30  30  40
BROWNFIELD   58  84  58  81 /  20  30  30  30
CHILDRESS    61  83  60  80 /  20  30  40  40
SPUR         61  82  61  80 /  20  30  30  40
ASPERMONT    62  81  63  80 /  20  20  30  40
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/02
Hazardous weather outlook, Mar 25, 6:00 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST THU MAR 25 2004

TXZ021>044-261200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CST THU MAR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

ISOLATED SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND
EVENING ALONG AND EAST OF THE DRYLINE.

The radar

The Lubbock radar (KLBB), 41 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crosby

When
March 25, 5:07 PM CST
Where
Crosby County, 4 mi SW of Owens
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
33.533, -101.400

Strong thunderstorm wind snapped eight power poles on Highway 207 north of Caprock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386661.